Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
astralsolace

Post-Accutane full-body itching (esp. in response to water)

Recommended Posts

I finished a course of Accutane about six months ago. While I was on it, occasionally I would get these red bumps on my forearms and legs that were very itchy. When I stopped the Accutane, they subsided.

But I got sick about two weeks ago, and the itchy bumps reappeared (less in number, but ALL over my legs/arms) and were VERY itchy in response to water, something that didn't happen before. I'm no longer sick, but the near full-body continues.

Any similar experiences or recommendations? I don't regularly see my dermatologist anymore; it might be difficult to get another appointment, especially soon.

Thanks!

Share this post


Link to post
Share on other sites

I had something sort of similar happen, not sure if it's related but after I finished a course of accutane I had went o hawaii. after being in the sun for a bit I had a rash that had covered my WHOLE body & was horribly itchy. I just kept taking benadryl and finally it went away on it's own but it was horrible for those few days!!

Share this post


Link to post
Share on other sites

It could be folliculitis or even keratosis pilaris although the latter's less likely as generally it causes almost no itching.

A rash should be checked out and a regular doctor is perfectly capable of diagnosing a rash - doesn't have to be a derm.

Share this post


Link to post
Share on other sites
I finished a course of Accutane about six months ago. While I was on it, occasionally I would get these red bumps on my forearms and legs that were very itchy. When I stopped the Accutane, they subsided.

But I got sick about two weeks ago, and the itchy bumps reappeared (less in number, but ALL over my legs/arms) and were VERY itchy in response to water, something that didn't happen before. I'm no longer sick, but the near full-body continues.

Any similar experiences or recommendations? I don't regularly see my dermatologist anymore; it might be difficult to get another appointment, especially soon.

Thanks!

Yeah i experience something similar Docotors thought i had lupus for a while as i got round discs when exposed to sun. Everything comes back negative though. I haven't had the round disks form after sun exposure anymore but whenever i get to hot my whole body begins to itch. I'm affraid you probably won't get any answers, but it does seem to improve with time. I am about 15 months post accutane and it does seem to of improved somewhat.

Share this post


Link to post
Share on other sites

that almost sounds like a case of hives, which are large red and VERY ITCHY bumps - applying calimine lotion generally helps it go away. if it comes back again, i'd say try the lotion, and definitely ask your dr.

Share this post


Link to post
Share on other sites

I'm in my 3rd month of tane and sometimes my arms will itch and tiny red bumps appear. I put a heavy lotion on and it goes away almost instantly. As long as i keep moisturizing, the itching and bumps never come back. I asked my derm and he said that a lot of taners experience that and to keep it heavily moisturized.

I think your skin is still just sensitive and dry due to tane, which is why water aggravates it- dries it out more. Then when you got sick, you more than likely got dehydrated (people usually are when sick) and so your skin flared up again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×